Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 284, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 9, 2016, 4:35 PM CDT for Parker County, Tarrant County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2016, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 9, 2016, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Parker County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 32 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:54 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 9, 2:54 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 254 PM CDT SAT JUL 9 2016 .DISCUSSION... A subtle, slow-moving shortwave trough axis was over southern Oklahoma, trailing southwest back toward I-20 west of the DFW Metroplex this afternoon. The best axis of moisture continued to be indicated from the Red River valley into areas along and west of I-35/35W. PWAT values between 1.5-2.0 inches were noted within this moist axes. With the subtlety and mesoscale nature of both the shortwave trough and an ill-defined surface boundary between Bowie and Wichita Falls, most high-resolution models are struggling outside of maybe the HRRR model. The HRRR model was followed for afternoon and early evening convective trends. A small-scale, linear storm cluster was now pushing into areas from northern Cooke Co into northern Grayson Co, with the stronger to brief severe storms occurring just north of Sherman-Denison areas. It is likely these scattered thunderstorms will expand south- southwestward on an outflow boundary into the Highway 380 corridor between Decatur and Greenville later this afternoon, before weaken somewhat and becoming more widely scattered in nature this evening from Jacksboro, to Dallas-Fort Worth, To Rockwall, the east toward Kaufman/Terrell. Residual outflow boundaries should maintain at least low convective chance through nightfall or nightfall, with best chances occurring on the eastern periphery of the low-mid level theta-e ridge along and E of I-35/35E. Finally, some dry air was noted in the 800mb-500mb layer on forecast RAP soundings. Theta-e differences on the order of 20-25 Kelvin difference are forecast, thus evaporative cooling should play a role along with steep, sub-cloud base lapse rates for the the threat of a locally strong to severe downburst winds from these storms. In addition, these storms will contain frequent lightning and heavy downpours producing localized flooding. There is a possible isolated occurrence of small hail. However, with freezing levels very high in July and storms low topped, any small hail is the least of our concerns. The subtle upper shortwave trough will drift eastward toward the Ark-La-Tex through Sunday, before slowly moving away toward the Lower Mississippi River Valley early this work week. I will maintain the low chances for convection for our far east and northeast counties late tonight through early Sunday evening, before mid level heights and associated large-scale subsidence increase overhead underneath a modest upper ridge building across Texas. Have maintained a dry and seasonably hot forecast with highs between 95-100 degrees and lows primarily between 75-80 degrees for all of next week. Continued lee-side surface troughing to our west-northwest in response to upper level systems moving east across the northern and central tier states should maintain breezy south winds 10 to 20 mph. In addition, surface dew points do appear to mix more readily next week with dry air above the boundary layer, thus keeping heat index values relatively lower compared to last week. Afternoon heat index values look to remain between 95-100F in the west and 100-103F in the east. At this time, it appears heat advisories will likely not be needed. However, if you work outdoors or plan on spending time recreationing outdoors, should stay hydrated and seek shade whenever the heat gets too oppressive. 05/ && .AVIATION... /ISSUED 1245 PM CDT SAT JUL 9 2016/ Main concern for this TAF period will be the potential for thunder at Metroplex sites late this afternoon and evening. A swath of locally higher moisture positioned northwest of the DFW Metroplex continues to be acted upon by subtle forcing aloft which has lead to scattered thunderstorms mostly across southern Oklahoma Saturday morning and early afternoon. As this area becomes increasingly unstable later this afternoon, additional isolated thunderstorms are expected to develop. The main window that seems most likely for convection to impact Metroplex sites will be very late this afternoon and early evening and have maintained a mention of VCTS from 23-03z. Otherwise, BKN high clouds will persist through the evening with winds around 12 kts out of the south. For Waco, MVFR cigs seem likely once again Sunday morning as a 20-30 kt low level jet brings another surge of low stratus northward from southern Texas and the Hill Country. Have prevailed BKN020 for a few hours Sunday morning, but a tempo for these conditions may suffice depending on the areal coverage. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 78 97 79 97 80 / 20 10 5 5 5 Waco 77 98 78 98 78 / 10 5 5 5 5 Paris 75 93 75 96 76 / 30 40 10 5 5 Denton 77 95 76 96 77 / 20 10 5 5 5 McKinney 77 95 77 96 77 / 30 20 5 5 5 Dallas 79 97 79 97 80 / 20 10 5 5 5 Terrell 77 95 76 96 77 / 40 20 10 5 5 Corsicana 76 96 78 97 78 / 20 10 10 5 5 Temple 76 97 77 97 78 / 10 5 5 5 5 Mineral Wells 76 98 76 97 76 / 20 5 5 5 5 && .FWD Watches/Warnings/Advisories... None. && /05
Hazardous weather outlook, Jul 9, 3:20 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT SAT JUL 9 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 320 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT NORTH OF A COMANCHE TO PALESTINE LINE. A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE WITH THE PRIMARY HAZARD BEING DAMAGING DOWNBURST WINDS. IN ADDITION...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY NORTHEAST OF A LINE FROM GAINESVILLE TO CANTON. GUSTY WINDS AND FREQUENT LIGHTNING WILL ACCOMPANY SOME OF THE STORMS. OTHERWISE...HOT CONDITIONS WILL CONTINUE SUNDAY THROUGH FRIDAY WITH HIGH TEMPERATURES IN THE MIDDLE AND UPPER 90S AND AFTERNOON HEAT INDEX VALUES BETWEEN 100 TO 104. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STALLEY
In the hours before
Local storm report, Jul 9, 3:03 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM FLASH FLOOD SHERMAN 33.63N 96.57W
07/09/2016 GRAYSON TX PUBLIC
N. TRAVIS RD AT HWY 75 IS SHUT DOWN DUE TO FLOODING OVER
ROADWAY.Local storm report, Jul 9, 3:36 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
336 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD SHERMAN 33.63N 96.57W
07/09/2016 GRAYSON TX EMERGENCY MNGR
HWY 75 NB NORTH OF CENTER STREET IS CLOSED DUE TO WATER
OVER ROADWAY.Special weather statement, Jul 9, 3:36 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 336 PM CDT SAT JUL 9 2016 TXZ103-092115- DENTON TX- 336 PM CDT SAT JUL 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DENTON COUNTY UNTIL 415 PM CDT... AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORM NEAR FROM AUBREY TO SANGER...MOVING SOUTH AT 20 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS LINE OF STORMS. LOCATIONS IMPACTED INCLUDE... FRISCO...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...CORINTH... HIGHLAND VILLAGE...LAKE DALLAS...SANGER...LAKE LEWISVILLE...LITTLE ELM... PILOT POINT...ARGYLE...HICKORY CREEK...DOUBLE OAK...SHADY SHORES...AUBREY... NORTHLAKE...KRUGERVILLE AND CROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN FORT WORTH. IF ON OR NEAR LAKE RAY ROBERTS OR LAKE LEWISVILLE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3341 9684 3309 9684 3306 9725 3342 9716 TIME...MOT...LOC 2034Z 007DEG 18KT 3329 9706 05
Special weather statement, Jul 9, 4:07 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
407 PM CDT SAT JUL 9 2016
TXZ091-092200-
MONTAGUE TX-
407 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE COUNTY UNTIL 500 PM
CDT...
AT 406 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NOCONA...MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOWIE...NOCONA...ST. JO...STONEBURG...FORESTBURG AND SUNSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3398 9763 3395 9759 3392 9760 3390 9758
3390 9755 3392 9749 3344 9749 3344 9798
3388 9797 3385 9787 3386 9783 3388 9782
3388 9780 3390 9780 3390 9778 3392 9778
3391 9776 3394 9776 3394 9773 3399 9768
TIME...MOT...LOC 2106Z 015DEG 8KT 3382 9783
STALLEYLocal storm report, Jul 9, 4:13 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG DENTON 33.22N 97.15W
07/09/2016 DENTON TX TRAINED SPOTTER
LARGE TREE BRANCHES DOWN AT THE INTERSECTION OF COLLINS
RD AND CLEVELAND RD IN DENTON.Local storm report, Jul 9, 4:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
426 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST 1 NE HASLET 32.98N 97.34W
07/09/2016 M60 MPH TARRANT TX ASOS
FORT WORTH/ALLIANCE ASOS REPORTS GUST OF 51 KTSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:30 PM CDT | Special Weather Statement | FWD | Grayson | 60 min |
| Jul 9, 1:57 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 63 min |
| Jul 9, 2:33 PM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 2 hr |
| Jul 9, 2:44 PM CDT | Special Weather Statement | FWD | Cooke | 61 min |
| Jul 9, 2:56 PM CDT | Special Weather Statement | FWD | Collin | 64 min |
| Jul 9, 3:21 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 54 min |
| Jul 9, 3:36 PM CDT | Special Weather Statement | FWD | Denton | 39 min |
| Jul 9, 3:56 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 52 min |
| Jul 9, 4:07 PM CDT | Special Weather Statement | FWD | Montague | 53 min |
| Jul 9, 4:18 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 57 min |
| Jul 9, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 61 min |
| Jul 9, 4:52 PM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Jul 9, 5:01 PM CDT | Flash Flood Warning | FWD | Montague, Wise | 3 hr |
| Jul 9, 5:13 PM CDT | Special Weather Statement | FWD | Ellis, Hood, Johnson, Kaufman, Somervell | 32 min |
| Jul 9, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 29 min |
| Jul 9, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto | 30 min |
| Jul 9, 5:54 PM CDT | Special Weather Statement | FWD | Ellis, Hunt, Kaufman, Rains, Van Zandt | 36 min |
| Jul 9, 6:23 PM CDT | Special Weather Statement | FWD | Palo Pinto, Stephens, Young | 37 min |
| Jul 9, 6:59 PM CDT | Special Weather Statement | FWD | Eastland, Stephens, Young | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.